|Rifampicin and Sustiva level in Blood
Aug 31, 2011
I diagnosed with HIV + TB on January this year. My doctor gave me TB medication ( Rifampicin+isoniazid+pyrazinamide+atambutol)since 19th of jan and Atripla+extra efavirenz 200 mg since February 3rd.
last week on July 27th, the doctor stopped TB meds, but he told me to continue Atripla + Extra efavirenz ( sustiva) 200 mg until 2 weeks and then just take the atripla after that. He said the reason is to take efavirenz 200 mg for 2 weeks to make sure Rifampicin totally clear from my blood.
Are you agree with his suggestion? i worried that Sustiva level in blood would be to high ,cause in Atripla already contained 600 mg of Sustiva.
Fyi, my previous CD4 count 437 ( 23%) and VL 93 ( CD4 was 55 on january and VL>500k).
Thank You Doc...
| Response from Dr. McGowan
I think your doctor is trying to be sure that you are protected from any dip in the blood levels of the Sustiva. Rifampin has effects on metabolism of many drugs through the liver. The effects do not reverse immediately when the drug is stopped. If you noticed an increase in dizziness or colorful dreams toward the end of the 2 week "washout" period that may be a sign that your liver has made its adjustment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Reliable Is The Hiv Antibody Test?
- Is Burning Feeling On The Tip Of The Penis A Sign Of Hiv?
- Oral Sex To Transmit Syphillis Receptive Vs Insertive
- Precum Touched My Vagina What's The Risk For Hiv Infection
- Window Testing Period For Unprotected Receptive Oral Sex
- Does Pep Affect Test Results?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.